I was prescribed fluocinonide cream seboratic dermatitis by my dermatologist. As a pharmacist, I was nervous about apply this to my face routinely. He told me there was no other treatment, and it would work better with routine use. So, against my better judement I did what he said. I have used it almost daily for nearly a year. I now know I have steroid induced rosacea. My NEW dermatologist has taken me off the fluocinonide. I am having severe flares, and even on a good day, my neck (where I usually applied it) is very pink/red and I have a little hypopigmentation there. I am now on Oracea daily and Biafine. I have been off of the steroid cream for about 3 months now. I am desperate. I'm starting to think my blood vessels may have suffered permanent damage in my neck. Is this hopeless? Will the blood vessels eventually go back to normal so my neck will no longer be red?
From the symptoms it looks like steroid induced rosacea only. Steroid induced rosacea or dermatitis is an adverse effect of using steroids. Some patients develop steroid-induced rosacea within weeks of applying a topical steroid; others may not experience it for years.
Avoiding rosacea triggers, such as caffeine, spicy foods, and alcohol, also may help clear the skin. Also use of antibiotic creams, antihistaminics, sun screens and tacrolimus(available by prescription) helps but consultation of a dermatologist is required first. Also it is not permanent and will slowly go away with proper treatment and lifestyle changes.
I sincerely hope it helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards.
It has been 2 months since I posted my question, and about 5 months since no steroid cream use. I may have experienced very slight improvement, but the redness is still very noticable. I'm really starting to feel hopeless; that the current condition will never return to my normal skin. In your experience, what are some durations of steroid induced rosacea in patients you have treated? My dermatologist hasn't had much expericence with treating steroid induced rosacea, so she never really answers that question. She just keeps saying, "Don't worry, it will go away." I guess I just need a little more reassurance.
The redness in steroid induced rosacea takes some time to go away. You can get yourself prescribed antibiotics like testracyclines which help in decreasing the inflammation a bit. Tacrolimus combined with oral antibiotics also helps a lot. You can discuss these treatment options with your dermatologist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.